Alert archive / Kentucky / Tornado Warnings in 2005
Tornado Warning 57, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Nov 15, 2005, 4:06 PM CST for Daviess County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2005, 4:06 PM CST (22:06 UTC)
- Expired
- Nov 15, 2005, 4:45 PM CST
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 92 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 7:42 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 152206
TORPAH
KYC059-152245-
/O.NEW.KPAH.TO.W.0057.051115T2206Z-051115T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
406 PM CST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
DAVIESS COUNTY IN NORTHWEST KENTUCKY.
* UNTIL 445 PM CST.
* AT 403 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
SOUTHWEST OF UTICA...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE MASONVILLE...WHITESVILLE...
KNOTTSVILLE AND GATEWOOD.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR SOUTHERN ILLINOIS AND WESTERN KENTUCKY AND SOUTHEAST MISSOURI. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY
AFTERNOON FOR SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND
NORTHWEST KENTUCKY AND SOUTHEAST MISSOURI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 900 PM CST TUESDAY EVENING FOR SOUTHWEST
INDIANA AND WESTERN KENTUCKY.
LAT...LON 3771 8687 3768 8684 3763 8692 3763 8695
3757 8704 3758 8714 3761 8721 3786 8692
3782 8690 3783 8686 3782 8685 3777 8683
$$1 follow-up statement
000
WWUS53 KPAH 152217
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
416 PM CST TUE NOV 15 2005
KYC059-152245-
/O.CON.KPAH.TO.W.0057.000000T0000Z-051115T2245Z/
DAVIESS KY-
416 PM CST TUE NOV 15 2005
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR DAVIESS
COUNTY...
AT 412 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR UTICA...OR ABOUT
37 MILES NORTHEAST OF PROVIDENCE...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE MASONVILLE...WHITESVILLE AND
KNOTTSVILLE
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WAS REPORTED WITH THIS STORM AS IT PASSED THROUGH CALHOUN.
LAT...LON 3771 8687 3768 8684 3763 8692 3763 8695
3757 8704 3758 8714 3761 8721 3788 8702
3782 8690 3783 8686 3782 8685 3777 8683
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Nov 15, 1:42 AM CST, 14 hours 24 minutes earlier.
Area forecast discussion, Nov 15, 1:42 AM CST, 14 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 142 AM CST TUE NOV 15 2005 .DISCUSSION... MAIN NEAR TERM FORECAST CONCERNS ARE SEVERE WEATHER/HEAVY RAIN CHANCES FROM CURRENT TIME THROUGH THIS EVENING...AND TEMPS ESPECIALLY TODAY INTO TONIGHT. ALL BUT FAR NORTHERN COUNTIES OF THE PAH CWA ARE IN A TORNADO WATCH UNTIL 5AM CST. LATEST RADAR SHOWS THUNDERSTORMS TRAINING ACROSS AREAS FROM CARTER AND WAYNE COUNTIES IN MISSOURI...TO UNION AND WILLIAMSON COUNTIES IN ILLINOIS...TO UNION AND HENDERSON COUNTIES IN KENTUCKY. HAVE HAD SOME FLOODING REPORTS...ESPECIALLY URBAN AREAS...ACROSS AREAS IN THIS HEAVIER BAND OF SHOWERS AND STORMS. GFS...WHICH SEEMS TO HAVE A BETTER HANDLE ON CURRENT PRECIP...INDICATES HEAVIEST PRECIP AREA WILL LIFT NORTH OF THE PAH FA AFTER 12Z AS WARM FRONT MOVES FARTHER NORTH. WILL CONTINUE TO MONITOR AREAS OF HEAVY RAIN FOR ADDITIONAL URBAN AND SMALL STREAM/FLASH FLOOD WARNINGS...BUT WITH HEAVY RAIN ALREADY OCCURRING AND EXPECTING THE BAND OF HEAVIEST RAIN TO MOVE NORTH OF THESE AREAS IN THE NEXT 4 TO 6 HOURS...WILL NOT ISSUE A FLOOD WATCH AT THIS LATE TIME. ON TO THE SEVERE WEATHER THREAT...WITH SPC INCLUDING THE ENTIRE PAH CWA IN A HIGH RISK...OBVIOUSLY WILL CONTINUE WITH SEVERE MENTION IN TODAYS ZONES. GFS IS SLIGHTLY FASTER THAN THE NAM WITH THE LOW...PUTTING IT OVER STL BY 18Z...BUT OVERALL POSITIONING IS VERY SIMILAR WITH GFS MAYBE JUST A COUPLE OF HOURS FASTER THAN THE NAM. LOOKS LIKE PRIME TIME FOR SEVERE WEATHER WILL BE FROM LATE MORNING INTO VERY EARLY EVENING...WITH PRECIP ENDING VERY QUICKLY FROM WEST TO EAST DURING THE EVENING HOURS. CURRENT GRID TIMING AND CATEGORICAL POPS LOOK GOOD AND WILL NOT MAKE ANY CHANGES. ONLY TWEAK TO TODAY WILL BE TO INCLUDE DAMAGING WINDS...LARGE HAIL AND TORNADOES NOW THAT WE ARE IN A HIGH RISK. TEMPS TODAY WILL BE TRICKY. AT 07Z...WITH WARM FRONT EXTENDING FROM ALONG THE SOUTHERN MISSOURI BORDER...TO NORTH OF PAH...TO JUST NORTH OF EVV...TEMPS RANGE FROM 68 DEGREES AT PAH AND HOP...TO 48 DEGREES AT MVN. TEMPS SOUTH OF THE FRONT ARE ALREADY NEAR OR WARMER THAN THE FORECAST HIGHS OF THE MAV AND MET...SO WILL LOOK TO THE WARMEST FWC FOR GUIDANCE. OVERALL EXPECT TO GO WITH A MID 60S NORTH TO LOWER 70S SOUTH. BEHIND THE COLD FRONT...A MAJOR COOL DOWN WILL FOLLOW. TEMPS WILL FALL TO 20 TO 30 DEGREES LOWER THAN WE HAVE BEEN HAVING...WHICH WILL BE ABOUT 10 DEGREES BELOW NORMAL. BY LATE IN THE WEEK...TEMPS WILL MODERATE TO NEAR SEASONAL. GFS DOES SHOW A COUPLE OF WEAK...DRY COLD FRONTS MOVING ACROSS THE REGION DURING THE DAY FRIDAY...THEN ANOTHER SATURDAY NIGHT. SO FAR ONLY EFFECTS LOOK LIKE MAYBE SOME INCREASE IN CLOUDS...BUT...BASED ON LATEST MEX GUIDANCE...DO NOT EXPECT ANY SIGNIFICANT TEMPERATURE DIFFERENCES. MADE SOME CHANGES TO THE NEAR TERM TEMPS...STICKING PRETTY CLOSE TO SLIGHTLY WARMER MAV VALUES. IN THE EXTENDED...MADE SOME VERY MINOR TWEAKS LATE IN THE EXTENDED BASED ON LATEST MEX GUIDANCE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RST
Hazardous weather outlook, Nov 15, 3:55 AM CST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 355 AM CST TUE NOV 15 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 355 AM CST TUE NOV 15 2005 ...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE QUAD STATE REGION TODAY INTO EARLY THIS EVENING. WARM...MOIST AIR WILL SPREAD ACROSS THE REGION THIS MORNING AS A WARM FRONT MAKES ITS WAY NORTHWARD. THUNDERSTORMS WILL CONTINUE ALONG THE WARM FRONT THIS MORNING. A FEW OF THESE STORMS COULD BECOME SEVERE. THE PRIMARY THREAT WITH THE STORMS THIS MORNING WILL BE HEAVY RAIN. MEANWHILE...A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TODAY. STRONG TO SEVERE STORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT...AFFECTING SOUTHEAST MISSOURI BY LATE MORNING. STORMS WILL SPREAD EAST OF THE MISSISSIPPI DURING THE AFTERNOON HOURS. TORNADOES...DAMAGING WINDS...AND LARGE HAIL WILL ALL BE POSSIBLE AS STORMS MOVE ACROSS THE AREA. IN ADDITION...HEAVY RAIN WILL BE LIKELY WITH STORMS. THE GROUND IS SATURATED ACROSS MANY LOCATIONS DUE TO STORMS THAT HAVE BEEN ONGOING THROUGH THE EARLY MORNING HOURS...SO FLOODING MAY STILL BE AN ISSUE WITH STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TODAY INTO EARLY THIS EVENING. RST
In the hours before
Local storm report, Nov 15, 3:57 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
357 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL RIDGWAY 37.80N 88.26W
11/15/2005 0.50 INCH GALLATIN IL COUNTY OFFICIAL
MARBLE SIZED HAIL REPORTED JUST EAST OF RIDGWAY BY SALINE
COUNTY 911.
&&
WIELGOSLocal storm report, Nov 15, 3:58 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
358 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND GST METROPOLIS 37.15N 88.71W
11/15/2005 60 MPH MASSAC IL AMATEUR RADIO
REPORTED ON INTERSTATE 24 AND THE OHIO RIVER.
&&
WIELGOSLocal storm report, Nov 15, 3:59 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
359 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND GST RIDGWAY 37.80N 88.26W
11/15/2005 65 MPH GALLATIN IL COUNTY OFFICIAL
&&
WIELGOSLocal storm report, Nov 15, 4:05 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
405 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 4 W HARRISBURG 37.74N 88.62W
11/15/2005 65 MPH SALINE IL COUNTY OFFICIAL
65 MPH WIND GUST REPORTED 4 MILES WEST HARRISBURG BY
SALNE COUNTY 911.
&&
WIELGOSLocal storm report, Nov 15, 4:06 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
406 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG RALEIGH 37.83N 88.53W
11/15/2005 SALINE IL AIRPLANE PILOT
FARM BUILDING DESTROYED NEAR RAYLEIGH. TIME ESTIMATED.
&&
WIELGOSLocal storm report, Nov 15, 4:06 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
406 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG RALEIGH 37.83N 88.53W
11/15/2005 SALINE IL COUNTY OFFICIAL
FARM BUILDING DESTROYED NEAR RAYLEIGH. TIME ESTIMATED.
&&
WIELGOSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 11:26 PM CST | Severe Thunderstorm Warning | PAH | Union | 49 min |
| Nov 15, 12:15 AM CST | Flash Flood Warning | PAH | Henderson, Union | 3 hr |
| Nov 15, 1:34 AM CST | Flash Flood Warning | PAH | Henderson, Union | 3 hr |
| Nov 15, 4:26 AM CST | Flash Flood Warning | PAH | Henderson, Union | 3 hr |
| Nov 15, 7:09 AM CST | Flash Flood Warning | PAH | Henderson, Union | 3 hr |
| Nov 15, 12:58 PM CST | Tornado Warning | PAH | Ballard, Carlisle | 32 min |
| Nov 15, 1:11 PM CST | Tornado Warning | PAH | Fulton, Hickman | 34 min |
| Nov 15, 1:26 PM CST | Tornado Warning | PAH | McCracken | 34 min |
| Nov 15, 1:32 PM CST | Tornado Warning | PAH | Graves | 28 min |
| Nov 15, 1:50 PM CST | Tornado Warning | PAH | Livingston | 25 min |
| Nov 15, 1:56 PM CST | Tornado Warning | PAH | Calloway, Marshall | 34 min |
| Nov 15, 2:02 PM CST | Tornado Warning | PAH | Graves | 14 min |
| Nov 15, 2:03 PM CST | Flash Flood Warning | PAH | Marshall | 87 min |
| Nov 15, 2:05 PM CST | Tornado Warning | PAH | Crittenden | 25 min |
| Nov 15, 2:25 PM CST | Tornado Warning | PAH | Lyon, Marshall | 35 min |
| Nov 15, 2:28 PM CST | Tornado Warning | PAH | Union | 37 min |
| Nov 15, 2:49 PM CST | Tornado Warning | PAH | Caldwell | 26 min |
| Nov 15, 2:49 PM CST | Tornado Warning | PAH | Henderson | 56 min |
| Nov 15, 2:57 PM CST | Tornado Warning | PAH | Carlisle, Hickman | 48 min |
| Nov 15, 3:01 PM CST | Tornado Warning | PAH | Calloway | 17 min |
| Nov 15, 3:08 PM CST | Tornado Warning | PAH | Ballard | 37 min |
| Nov 15, 3:12 PM CST | Tornado Warning | PAH | Caldwell, Christian, Hopkins | 33 min |
| Nov 15, 3:30 PM CST | Tornado Warning | PAH | Trigg | 30 min |
| Nov 15, 3:42 PM CST | Tornado Warning | PAH | Hopkins, McLean | 18 min |
| Nov 15, 3:55 PM CST | Tornado Warning | PAH | McLean | 23 min |
| Nov 15, 4:10 PM CST | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Union | 50 min |
| Nov 15, 4:20 PM CST | Flash Flood Warning | PAH | Henderson | 85 min |
| Nov 15, 4:34 PM CST | Severe Thunderstorm Warning | PAH | Henderson | 41 min |
| Nov 15, 4:43 PM CST | Tornado Warning | PAH | Henderson | 32 min |
| Nov 15, 4:49 PM CST | Tornado Warning | PAH | Todd | 29 min |
| Nov 15, 5:14 PM CST | Severe Thunderstorm Warning | PAH | Henderson | 31 min |
Nearby
Tornado Warnings in Kentucky, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.